Medical questions & health advice by board certified doctors
"Why does my abdomen hurt after peeing?"
I have a mirena. I've been sexually active recently. When I've gone pee my lower abdomen area cramps up. I don't know why.
Admittedly this is a very strange problem. It is difficult pin a certain disease with your particular symptoms. If the pain that you are feeling is a burning sensation in your bladder area, then this could be a urinary tract infection. These are actually quite common in women of all ages and seem to occur more frequently after sexual activity (though it is not a sexually transmitted infection). This is when bacteria invade and grow in your bladder. Symptoms include fevers, chills, lower abdominal pain, burning with urination and the feeling of needing to go frequently. Lower abdominal cramping can have many other causes not related to peeing. For example, after insertion of the Mirena IUD, you can have occasional uterine cramping which would cause lower abdominal pain. However, this type of cramping would not be linked to urination. Another possible cause of lower abdominal cramping is a sexually transmitted infection with chlamydia or gonorrhea. If you had unprotected sex recently, then your symptoms may warrant getting tested. I suggest that you schedule an appointment with your primary care physician. He or she will want to do a thorough physical exam and perhaps get a simple urinalysis to see if you have a urinary tract infection.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.